Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Kaletra /acid reflux medication
Nov 29, 2004

I have been taking Kaletra for about three weeks.When taking Kaletra you shouldn't taking any acid refux medication. I contact my G.I Doctor he stated that its a must that i continue to take my acid reflux medication just space it with the other medication.I'm atking Previcid and Carafate medication along with my Kaletra and Combivir medication. please help.

Response from Dr. Henry

I sometimes try to see if the acid reflux can be managed with H2 blockers such as cimetidine or ranitidine. I have had a number of patients on Prevacid and Kaletra and they generally have done OK. We do try to space doses or check the lopinavir levels in some cases. Though there might also be some concern about Carafate effect on absorption of Kaletra though I haven't seen specific data on that. Raising the head of the bed, antacids and other intercentions as well as watching the food you eat in the evenings can often decrease the acid relux symptoms patients experience at night. KH



Previous
Diarrhea/ Calcium
Next
Truvada side-effects?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement